Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 25, 2021, 7:34 PM CDT for Russell County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 7:34 PM CDT (00:34 UTC)
- Expired
- Aug 25, 2021, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.25 in
- Wind
- 55
County Russell County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:58 PM CDT | HAIL 1.75 | 1 E Russell, KS | 50 TO 60 MPH WINDS TOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WWUS83 KICT 260034
SPSICT
Special Weather Statement
National Weather Service Wichita KS
734 PM CDT Wed Aug 25 2021
KSZ032-260115-
Russell KS-
734 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Russell
County through 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russell, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russell, Bunker Hill, Russell Airport and Wilson Lake.
This includes Interstate 70 between Mile Markers 178 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9867 3875 9898 3907 9900 3908 9861
TIME...MOT...LOC 0034Z 187DEG 13KT 3884 9883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 6:26 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 25, 6:26 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 626 PM CDT Wed Aug 25 2021 .SHORT TERM...(This evening through Friday) Issued at 319 PM CDT Wed Aug 25 2021 Upper trough is currently swinging across the Pacific Northwest with a broad area of upper ridging from the Ozarks through the southern High Plains. At the surface, cold front extends from far northeast KS to north of KDDC and is nearly stationary or lifting slowly north. Front is expected to continue slowly working back to the north this evening into Thu as our next shortwave approaches the Northern Rockies. Unlike the last few mornings, feel confident that we will not see any sunrise surprises as we will be in neutral or even some cold mid level advection late tonight into Thu morning. Highs on Thu will once again be around 100 for much of the area, but we should see dewpoints mix out a bit more than today. So instead of 105-110 degree HI values like today, we should see them more in the 101-106 range. The exception will be southeast KS which will hold dewpoints in the low 70s. So current heat headlines for Thu look good. Upper energy will move into the Northern Plains for Thu afternoon into Thu night with widespread MCS activity expected across the Central/Northern Plains. Unfortunately this wave is not expected to push the cold front far enough south to make it into our forecast area. So we are looking for continued above normal temps for Fri also with the possibility that heat headlines may need to be extended out another day. .LONG TERM...(Saturday through Wednesday) Issued at 319 PM CDT Wed Aug 25 2021 A more robust upper shortwave is forecast to track across southwest Canada/Northern Rockies Fri afternoon into Fri evening and across the Northern Plains on Sat. At this time most of the models keep the front associated with this wave north of the forecast area. So feel the best chance for storms will be for activity to develop along the front over northwest KS/southern Nebraska and track east/southeast Sat night into Sun. With the upper pattern flattening out, we also look to get some weak upper perturbations lift out of the Desert Southwest/Southern Rockies and slide across the area for Sun-Mon which may result in some storms. Although with lack of surface focus or larger scale forcing, confidence in precip chances is low for next week. Regarding the tropical system that is expected to lift north out of the Gulf, ECMWF/GFS/CMC all agree now on tracking this feature into far southeast TX or LA which is quite a shift from many of the models at this time yesterday. At this time, the GFS is the outlier in tracking this feature back to the west after making landfall with both ECMWF and CMC keeping it to the east. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 626 PM CDT Wed Aug 25 2021 VFR conditions expected to prevail thru the forecast valid period. Scattered convection across western Kansas this evening should remain west of the area. Subtle mid-level thermal trof across east central Kansas early Thursday morning and waning/modest low level jet may support AC/ACCAS over a portion of the Flint Hills and southeast Kansas. Any precip would be isolated so will omit from the KCNU terminal for now. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 100 75 97 / 0 0 0 0 Hutchinson 75 100 75 97 / 0 0 0 0 Newton 75 99 75 97 / 0 0 0 0 ElDorado 75 98 74 95 / 0 0 0 0 Winfield-KWLD 75 99 74 96 / 0 0 0 0 Russell 73 100 76 98 / 10 0 0 0 Great Bend 73 101 74 99 / 10 0 0 0 Salina 76 101 76 98 / 10 0 0 0 McPherson 75 100 75 98 / 10 0 0 0 Coffeyville 73 97 74 95 / 0 0 0 0 Chanute 75 97 74 94 / 0 0 0 0 Iola 75 97 73 94 / 0 0 0 0 Parsons-KPPF 74 97 74 94 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Thursday for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KED
Hazardous weather outlook, Aug 25, 7:09 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 709 PM CDT Wed Aug 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 709 PM CDT Wed Aug 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices will range from around 100 to 105 degrees through 8 pm. Please refer to the latest Heat Advisory for details. Isolated thunderstorms will be possible across Barton and Russell counties until dark. Severe weather is not anticipated, however a brief heavy downpour and wind gusts to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions will continue through the week. Heat indices will remain high Thursday reaching the 100 to 105 degree range. See latest heat advisory for details. Chances for thunderstorms are expected to increase for most of the area late Saturday night through Monday night. A few strong storms and some with locally heavy rainfall will be possible over the weekend, however the risk for organized severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 25, 7:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
734 PM CDT Wed Aug 25 2021
KSZ032-260115-
Russell KS-
734 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Russell
County through 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russell, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russell, Bunker Hill, Russell Airport and Wilson Lake.
This includes Interstate 70 between Mile Markers 178 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9867 3875 9898 3907 9900 3908 9861
TIME...MOT...LOC 0034Z 187DEG 13KT 3884 9883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 28 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.